Alert archive / Wisconsin / Frost Advisories in 2016

Frost Advisory 5, NWS Green Bay, WI

June 7, 20166 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Jun 7, 2016, 3:22 PM CDT for 6 counties in Wisconsin. It took effect at Jun 8, 2016, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2016, 3:22 PM CDT (20:22 UTC)
In effect from
Jun 8, 2016, 1:00 AM CDT
Expired
Jun 8, 2016, 7:00 AM CDT
In force
6 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Oneida County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 152 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2016-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2016-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

852 
WWUS73 KGRB 072022
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
322 PM CDT TUE JUN 7 2016

WIZ005-010>012-018-019-080430-
/O.NEW.KGRB.FR.Y.0005.160608T0600Z-160608T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE...
MERRILL...TOMAHAWK...ANTIGO
322 PM CDT TUE JUN 7 2016

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT WEDNESDAY. 

* LOW TEMPERATURES ARE EXPECTED TO BE IN THE LOWER AND MIDDLE 30S.

* TEMPERATURES THIS COLD COULD KILL OR SEVERELY DAMAGE UNPROTECTED
  COLD-SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
163 
WWUS73 KGRB 080344
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1044 PM CDT TUE JUN 7 2016

WIZ005-010>012-018-019-081200-
/O.CON.KGRB.FR.Y.0005.160608T0600Z-160608T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE...
MERRILL...TOMAHAWK...ANTIGO
1044 PM CDT TUE JUN 7 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

* LOW TEMPERATURES ARE EXPECTED TO BE IN THE LOWER AND MIDDLE 
  30S.

* TEMPERATURES THIS COLD COULD KILL OR SEVERELY DAMAGE 
  UNPROTECTED COLD-SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Jun 7, 3:10 PM CDT, 12 minutes earlier.

Area forecast discussion, Jun 7, 3:10 PM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
310 PM CDT TUE JUN 7 2016

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Wednesday
Issued at 309 PM CDT Tue Jun 7 2016

Clouds that covered the forecast area earlier in the day continued
to push southeast, but scattered to broken cumulus quickly filled
in behind the departing clouds. 12Z models showed a mid level vort
max in western Ontario, which was evident on water vapor imagery,
striking a glancing blow to eastern Wisconsin this evening as it
moves southeast. Locations of model QPF differ but most of them
were showing something associated with this feature. Have
addressed this by including a slight chance for showers in far
northeast Wisconsin during the evening.

Once the vort is out of the picture clouds should dissipate with
loss of daytime heating and surface high pressure building into
the region. Weak surface pressure gradient will lead to light and
variable, or calm, winds. The combination of clear skies and lack
of significant wind will allow temperatures to fall into the 30s
across northern Wisconsin overnight. 12Z GFS MOS had temperatures
falling into the lower to middle 30s in north central Wisconsin
during the night, though the NAM MOS was at least a few degrees
warmer. Since conditions seem favorable for radiational cooling,
the colder GFS numbers will probably work out better. Have a
frost advisory going for north central Wisconsin from 06Z through
12Z.

Skies should start out clear on Wednesday, but cumulus will likely
develop by mid to late morning. Sunshine should allow for highs in
the middle 60s in the north to the lower 70s in central Wisconsin.

.LONG TERM...Wednesday Night Through Tuesday
Issued at 309 PM CDT Tue Jun 7 2016

Main forecast concerns include pcpn and temperature trends, and
the potential for severe weather Friday afternoon through Saturday.

High pressure will be shifting east on Wednesday night and
Thursday, with return flow working its way into our sw counties.
Will carry slgt chc/chc pops over the south part of the cwa late
Wed ngt into Thu ngt.

The forecast gets more interesting Friday into Saturday, as a warm
front lifts into central WI Friday afternoon, and a cold front
sweeps through the area Friday night into Sat morning. The air
mass will get very moist (H8 dew points +14 to +18 C and pwats
of 1.5 to 2 inches) and unstable (CAPE 1500-2000 j/kg in central
WI Fri aft/evg, and 2000-3000 j/kg over the se half of the
forecast area midday Saturday) near the frontal boundaries, and
deep layer shear will be 30 to 40 kts, so severe tstms and heavy
rainfall are a good bet. Right now, the best bet would be Friday
night, as the cold front and a short-trof move through. Will add
a mention of possible severe tstms to the Hazardous Weather
Outlook.

After the Canadian cold front clears the region on Saturday,
expect drier, cooler and less humid conditions to return
for Sat night into Monday.

Another cold front is expected to move through the region late
Monday night into Tuesday, and bring the potential for more
thunderstorm activity.

Temperatures will start out near normal, warm to above normal
Friday into Saturday, then cool back down toward normal for
the latter half of the weekend and beginning of the next work
week.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1245 PM CDT Tue Jun 7 2016

Ceilings across the area were mainly in the 2500-3500 AGL range at
17Z. Models suggested that some light showers are possible this
afternoon in cyclonic flow, but chances were too low to include
in TAFs. Ceilings should become VFR during the afternoon, and
clouds will become scattered as the cyclonic flow gives way to
ridging. Expect mainly clear skies overnight with light winds.
Scattered to broken cumulus developed under the surface ridge
axis in Minnesota today so would expect that to occur in the GRB
forecast area on Wednesday, but flying conditions should remain
VFR.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 1 AM to 7 AM CDT Wednesday FOR WIZ005-
010>012-018-019.
&&

SHORT TERM.....MG
LONG TERM......Kieckbusch
AVIATION.......MG
Hazardous weather outlook, Jun 7, 2:51 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
251 PM CDT TUE JUN 7 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-082000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
251 PM CDT TUE JUN 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

A FROST ADVISORY HAS BEEN ISSUED FOR NORTH CENTRAL WISCONSIN,
WHERE TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE
30S OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS AT TIMES FROM THURSDAY THROUGH
SATURDAY, AND AGAIN MONDAY NIGHT INTO TUESDAY. THERE IS A CHANCE
OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND TORRENTIAL RAIN
FROM FRIDAY AFTERNOON THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-082000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
251 PM CDT TUE JUN 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS AT TIMES FROM THURSDAY THROUGH
SATURDAY, AND AGAIN MONDAY NIGHT INTO TUESDAY. THERE IS A CHANCE
OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND TORRENTIAL RAIN
FROM FRIDAY AFTERNOON THROUGH SATURDAY.

LOCALLY DENSE MARINE FOG MAY CAUSE NAVIGATION PROBLEMS FRIDAY
INTO SATURDAY.

MG/KIECKBUSCH

In the hours before

Local storm report, Jun 7, 9:52 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
952 AM CDT TUE JUN 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TORNADO          5 NE SHAWANO            44.83N 88.51W
06/04/2016                   SHAWANO            WI   LAW ENFORCEMENT

            VERY WEAK WATERSPOUT BRIEFLY OCCURRED ON LOON LAKE. HD
            VIDEO TAKEN OF THE EVENT.

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 1:44 AM CDTSmall Craft AdvisoryGRB14 hr

Nearby

Frost Advisories in Wisconsin, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.